Mathematische Zeitschrift

, Volume 257, Issue 1, pp 193–224

Optimal Lp-Lq-estimates for parabolic boundary value problems with inhomogeneous data

Original Paper

Abstract

In this paper we investigate vector-valued parabolic initial boundary value problems \({(\mathcal A(t,x,D)}\) , \({\mathcal B_j(t,x,D))}\) subject to general boundary conditions in domains G in \({\mathbb R^n}\) with compact C2m-boundary. The top-order coefficients of \({\mathcal A}\) are assumed to be continuous. We characterize optimal Lp-Lq-regularity for the solution of such problems in terms of the data. We also prove that the normal ellipticity condition on \({\mathcal A}\) and the Lopatinskii–Shapiro condition on \({(\mathcal A, \mathcal B_1,\dots, \mathcal B_m)}\) are necessary for these Lp-Lq-estimates. As a byproduct of the techniques being introduced we obtain new trace and extension results for Sobolev spaces of mixed order and a characterization of Triebel-Lizorkin spaces by boundary data.

Keywords

Parabolic boundary value problems with general boundary conditions Optimal Lp-Lq-estimates Vector-valued Sobolev spaces 

Mathematics Subject Classification (1991)

35J40 35K50 42B15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Agmon S. (1962). On the eigenfunctions and on the eigenvalues of general elliptic boundary value problems. Comm. Pure Appl. Math. 15: 119–147 MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Agmon, S., Douglis, A., Nirenberg, L.: Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I. Comm. Pure Appl. Math. 12, 623–727 (1959) II. Comm. Pure Appl. Math. 17, 35–92 (1964)Google Scholar
  3. 3.
    Agranovich M., Vishik M.I. (1964). Elliptic problems with a parameter and parabolic problems of general type. Russian Math. Surv. 19: 53–157 MATHCrossRefGoogle Scholar
  4. 4.
    Amann, H.: Nonhomogeneous linear and quasilinear elliptic and parabolic boundary value problems. In: Function spaces, Differential Operators and Nonlinear Analysis, pp. 9–126, Teubner-Texte Math 133, Teubner, Stuttgart (1993)Google Scholar
  5. 5.
    Amann H. (1995). Linear and Quasilinear Parabolic Problems. Birkhäuser, Boston MATHGoogle Scholar
  6. 6.
    Amann H. (2001). Elliptic operators with infinite-dimensional state spaces. J. Evol. Equ. 1: 143–188 MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Amann H., Hieber H., Simonett G. (1994). Bounded H -calculus for elliptic operators. Diff. Integral Equ. 7: 613–653 MATHMathSciNetGoogle Scholar
  8. 8.
    Auscher P., Hofmann S., Lewis J., Tchamitichian P. (2001). Extrapolation of Carleson measures and the analyticity of Kato’s square-root operators. Acta Math. 187(2): 161–190 MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Burkholder D.L. (1986). Martingales and Fourier analysis in Banach spaces. In: Letta, G., Pratelli, M. (eds) Probability and Analysis, Lecture Notes in Mathematics, vol. 1206, pp 61–108. Springer, Berlin Google Scholar
  10. 10.
    Clément Ph., Prüss J. (2001). An operator-valued transference principle and maximal regularity on vector-valued L p-spaces. In: Lumer, G., Weis, L. (eds) Evolution Equation and Applied Physical Life Sciences, Lecture Notes in Pure Appllied Mathematics, vol. 215, pp 67–87. Marcel Dekker, New York Google Scholar
  11. 11.
    Cowling M., Doust I, . McIntosh A., Yagi A. (1996). Banach space operators with a bounded H functional calculus. J. Aust. Math. Soc. Ser. A 60: 51–89 MATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Denk, R., Hieber, M., Prüss, J.: \({\mathcal R}\) -boundedness, Fourier multipliers and problems of elliptic and parabolic type. Mem. Am. Math. Soc. 788 (2003)Google Scholar
  13. 13.
    Denk R., Dore G., Hieber M., Prüss J., Venni V. (2004). New thoughts on old results of R. T. Seeley. Math. Ann. 328: 545–583 MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Escher J., Prüss J., Simonett G. (2003). Analytic solutions for the Stefan problem with Gibbs-Thomson correction. Reine Angew. Math. 563: 1–52 MATHMathSciNetGoogle Scholar
  15. 15.
    Duong, X.T.: H functional calculus of second order elliptic partial differential operators on L p spaces. In: Doust, I., Jefferies, B., Li, C., McIntosh, A. (eds.) Miniconference on Operators in Analysis. Proc. Centre Math. Anal. A.N.U. vol. 24, pp. 91–102 (1989)Google Scholar
  16. 16.
    Duong X.T., McIntosh A. (1996). Functional calculi for second order elliptic partial differential operators with bounded measurable coefficients. J. Geom. Anal. 6: 181–205 MATHMathSciNetGoogle Scholar
  17. 17.
    Duong X.T., Robinson D. (1996). Semigroup kernels, Poisson bounds and holomorphic functional calculus. J. Funct. Anal. 142(1): 89–128 MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Duong X.T., Simonett G. (1997). H -calculus for elliptic operators with nonsmooth coefficients. Diff. Integral Equ. 10: 201–217 MATHMathSciNetGoogle Scholar
  19. 19.
    Duong X.T., Yan L. (2002). Bounded holomorphic functional calculus for non-divergence form operators. Diff. Integral Equ. 15: 709–730 MATHMathSciNetGoogle Scholar
  20. 20.
    Grisvard P. (1972). Spaci di trace e applicazioni. Rend. Math. 5: 657–729 MathSciNetGoogle Scholar
  21. 21.
    Haller, R., Heck, Hieber, M.: L p-L q-estimates for parabolic systems in non-divergence form with VM0-coefficients. J. London Math. Soc. (to appear)Google Scholar
  22. 22.
    Haller R., Heck H., Noll A. (2002). Mikhlin’s theorem for operator-valued Fourier multipliers in n variables. Math. Nachr. 244: 110–130 MATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Heck H., Hieber M. (2003). Maximal L p-regularity for elliptic operators with VMO-coefficients. J. Evol. Equ. 3: 332–359 MATHMathSciNetGoogle Scholar
  24. 24.
    Hieber M., Prüss J. (1997). Heat-kernels and maximal L p-L q-estimates for parabolic evolution equations. Comm. Partial Diff. Equ. 22: 1647–1669 MATHGoogle Scholar
  25. 25.
    Hieber M., Prüss J. (1998). Functional calculi for linear operators in vector-valued L p-spaces via the transference principle. Adv. Diff. Equ. 3: 847–872 MATHGoogle Scholar
  26. 26.
    Kalton W., Lancien G. (2000). A solution to the problem of L p-maximal regularity. Math. Z. 235: 559–568 MATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Kalton W., Weis L. (2001). The H -calculus and sums of closed operators. Math. Ann. 321: 319–345 MATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    Kunstmann, P.: Maximal L p-regularity for second order elliptic operators with uniformly continuous coefficients on domains. In: Progress in Nonlinear Differential Equations and Their Applications, vol. 55. pp. 293–305 Birkäuser (2003)Google Scholar
  29. 29.
    Kunstmann P., Weis L. (2004). Maximal L p-regularity for parabolic equations, Fourier multiplier theorems and H -functional calculus. Lect. Notes Math. 1855: 65–311 MathSciNetGoogle Scholar
  30. 30.
    Prüss J. (2002). Maximal regularity for abstract parabolic problems with inhomogeneous boundary data in L p-spaces. Math. Bohem. 127: 311–327 MATHMathSciNetGoogle Scholar
  31. 31.
    Prüss J., Sohr H. (1993). Imaginary powers of elliptic second order differential operators in L p spaces. Hiroshima Math. J. 23: 161–192 MATHMathSciNetGoogle Scholar
  32. 32.
    Sobolevskii P.E. (1975). Fractional powers of coercively positive sums of operators. Soviet Math. Dokl. 16: 1638–1641 MATHGoogle Scholar
  33. 33.
    Solonnikov, V.A.: On boundary value problems for linear parabolic systems of differential equations of general form. Trudy Mat. Fust. Steklov 83, 3–163 (1965) (Russian). Engl. Transl.: Proc. Steklov Inst. Math. 83, 1–184 (1965)Google Scholar
  34. 34.
    Strkalj, Z., Weis, L.: On operator-valued Fourier multiplier theorems. Trans. Am. Math. Soc. (to appear)Google Scholar
  35. 35.
    Triebel, H.: Interpolation Theory, Function spaces, Differential Operators. North-Holland (1978)Google Scholar
  36. 36.
    Triebel H. (1992). Theory of Function Spaces II. Birkhäuser Verlag, Basel MATHGoogle Scholar
  37. 37.
    Weidemaier P. (2002). Maximal regularity for parabolic equations with inhomogeneous boundary conditions in Sobolev spaces with mixed L p.norm. Electr Res. Announc. Am. Math. Soc. 8: 47–51 MATHCrossRefMathSciNetGoogle Scholar
  38. 38.
    Weis L. (2001). Operator-valued Fourier multiplier theorems and maximal L p-regularity. Math. Ann. 319(4): 735–758 MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.Fachbereich Mathematik und StatistikUniversität KonstanzKonstanzGermany
  2. 2.Fachbereich MathematikTechnische Universität DarmstadtDarmstadtGermany
  3. 3.Fachbereich Mathematik und Informatik, Institut für AnalysisMartin-Luther-Universität Halle-WittenbergHalleGermany

Personalised recommendations